Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What causes diarrehea,lightheadedness,nausea with dark urine and apetite loss?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
Hi, my name is XXXX. I have been sick since Sunday evening. I am having diarrehea, very lightheaded and nasuous. I have darker than usual urine and complete loss of appetite. I cannot see my GP until tomorrow. I also been battling IBS for quite some time prioir to the illness. I donot have a fever nor have I been vomiting. I do breakout in sweats. How do I now that this is gastroenteritis and not something more serious. Please help, I am getting very high anxiety with this.
Posted Thu, 13 Mar 2014 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 13 minutes later
Brief Answer: Gastrointestinal infection. Detailed Answer: Hello! Thank you for the query. You wont get to know if this is infection or something serious without proper diagnostics. It sounds like regular gastrointestinal infection. However dark urine can also indicate bile ducts or gallbladder issues. This usually give also upper right abdominal pain radiating to the back. However your symptoms can be also caused by inflammatory bowels disease (like Crohns disease). That is why its very important to have proper diagnostic. You should visit your doctor tomorrow and have stool test and stool culture test done. Antibiotic seems necessary. You should also consider colonoscopy. Till tomorrow, please avoid any solid foods. Increase liquids intake (warm tea, Gatorade) as dark urine indicates some dehydration. You should drink as much as it will get brighter. Hope this will help. Feel free to ask further questions. Regards.
Above answer was peer-reviewed by
Follow-up: What causes diarrehea,lightheadedness,nausea with dark urine and apetite loss? 2 days later
Thanks, I been to my GP and I have lost 9 lbs since my yearly checkup on January 10th. He put me on Cenipro and Flaygll, and some generic zantac. This is the most medicine I have been on in my life. He did have me give a stool sample and blood test, and after the infection subsides I am going to get a colonoscopy. I have bee feeling better since, but my doctor never explained much about the meds, and waiting to get on solid food. my appetite returned so I had some brown rice and a baked potato with no skins. This seemed to cause gas and bloating. The sick feeling lightheadedness has seemed to have gone away, but the medication has seem to give me some dizziness and crazy liquid diaharrea. I am drinking water and Gatorade like crazy, and staying hydrated. Does this all seem normal with these two drugs? Should I just stay on liquids for quite sometime? After feeling a little and reviewing my symptoms I strongly feel this is diverticulitis, and my ibs has always been diverticulitis. Thank you for your time. XXXX
Answered by Dr. Grzegorz Stanko 7 hours later
Brief Answer: . Detailed Answer: I dotn think you may have diverticulitis. First of all you are too young to have this condition. It is almost always caused by chronic constipation which last for many years. The most characteristic symptom of diverticulitis is lower left abdominal pain. Antibiotics should be always taken with probiotic (there should be about an hour of gap between antibiotic and probiotic). Lac of it, can result with diarrhea or your diarrhea is caused by something else which antibiotic can not cure (like Crohns disease). You can not stay on liquids for ever. So if there is no vomiting, you should eat solid foods. Please start with BRAT diet (banana, rice, XXXXXXX sauce, toast). This diet is known to be anti diarrhea. You may also start some anti diarrhea medicine like Loperamide (can be Rx only). If given antibiotics wont help, colonoscopy is the best choice as a next step. Hope this will help. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor